Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Packing measure as a gauge variation

Author: G. A. Edgar
Journal: Proc. Amer. Math. Soc. 122 (1994), 167-174
MSC: Primary 28A75; Secondary 28A80
MathSciNet review: 1197535
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Meinershagen noted that (in the line) the fractal packing measure of Tricot and Taylor can be considered to be a Henstock-Thomson gauge variation ("method III") for an appropriate choice of derivation basis and set function. We show that this point of view remains interesting in a general metric space.

References [Enhancements On Off] (What's this?)

  • [1] A. S. Besicovitch, A general form of the covering principle and relative differentiation of additive functions, Proc. Cambridge Philos. Soc. 41 (1945), 103-110. MR 0012325 (7:10e)
  • [2] C. Cutler, The density theorem and Hausdorff inequality for packing measure in general metric spaces, Illinois J. Math. (to appear). MR 1361528 (96m:28007)
  • [3] G. A. Edgar, Measure, topology, and fractal geometry, Springer-Verlag, New York, 1990. MR 1065392 (92a:54001)
  • [4] H. Haase, The packing theorem and packing measure, Math. Nachr. 146 (1990), 77-84. MR 1069049 (91m:28006)
  • [5] C. A. Hayes and C. Y. Pauc, Derivation and martingales, Springer-Verlag, New York, 1970.
  • [6] R. Henstock, Generalized integrals of vector-valued functions, Proc. London Math. Soc. 19 (1969), 509-536. MR 0251189 (40:4420)
  • [7] -, The general theory of integration, Clarendon Press, Oxford, 1991. MR 1134656 (92k:26011)
  • [8] S. Meinershagen, The symmetric derivation basis measure and the packing measure, Proc. Amer. Math. Soc. 103 (1988), 813-814. MR 947664 (89f:28020)
  • [9] X. Saint Raymond and C. Tricot, Packing regularity of sets in n-space, Math. Proc. Cambridge Philos. Soc. 103 (1988), 133-145. MR 913458 (88m:28002)
  • [10] S. J. Taylor and C. Tricot, Packing measure, and its evaluation for a Brownian path, Trans. Amer. Math. Soc. 288 (1985), 679-699. MR 776398 (87a:28002)
  • [11] B. S. Thomson, Construction of measures in metric spaces, J. London Math. Soc. 14 (1976), 21-24. MR 0422550 (54:10537)
  • [12] -, Derivation bases on the real line (I), Real Anal. Exchange 8 (1982), 67-207. MR 694507 (84i:26008a)
  • [13] C. Tricot, Two definitions of fractional dimension, Math. Proc. Cambridge Philos. Soc. 91 (1982), 57-74. MR 633256 (84d:28013)
  • [14] H. Wegmann, Die Hausdorff-Dimension von kartesischen Produkten metrischer Räume, J. Reine Angew. Math. 246 (1971), 46-75. MR 0273585 (42:8463)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A75, 28A80

Retrieve articles in all journals with MSC: 28A75, 28A80

Additional Information

Keywords: Fractal measure, packing measure, gauge integral, Henstock variation, derivation basis
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society